Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Christopher Allday and Volker Puppe
Title: Cohomological methods in transformation groups
Additional book information: Cambridge Studies in Advanced Mathematics, vol. 32, Cambridge University Press, London, 1993, xi+470 pp., US$69.95. ISBN 0-521-35022-0.

References [Enhancements On Off] (What's this?)

  • [A] A. Adem, Cohomological restrictions on finite group actions, J. Pure Appl. Algebra 54 (1988), 117-139. MR 963539 (90d:57042)
  • [B] A. Borel, Nouvelle démonstration d'un Theoreme de P. A. Smith, Comment. Math. Helv. 29 (1955), 27-39. MR 0066649 (16:611b)
  • [Bre] G. Bredon, Introduction to compact transformation groups, Academic Press, New York, 1972. MR 0413144 (54:1265)
  • [Bro] W. Browder, Cohomology and group actions, Invent. Math. 75 (1983), 599-607. MR 695909 (85m:57022a)
  • [Ca] J. F. Carlson, The varieties and the cohomology ring of a module, J. Algebra 85 (1983), 104-143. MR 723070 (85a:20004)
  • [DW] W. Dwyer and C. Wilkerson, Smith theory and the functor T, Comment. Math. Helv. 66 (1991), 1-17. MR 1090162 (92i:55006)
  • [H] W.-Y. Hsiang, Cohomology theory of topological transformation groups, Ergeb. Math. Grenzgeb. (3), vol. 85, Springer-Verlag, New York, 1975. MR 0423384 (54:11363)
  • [O] R. Oliver, Fixed-point sets of group actions on finite acyclic complexes, Comment. Math. Helv. 50 (1975), 155-177. MR 0375361 (51:11556)
  • [Q] D. Quillen, The spectrum of an equivariant cohomology ring. I & II, Ann. of Math. (2) 94 (1971), 549-602. MR 0298694 (45:7743)
  • [S] R. G. Swan, A new method in fixed point theory, Comment. Math. Helv. 34 (1960), 1-16. MR 0115176 (22:5978)

Review Information:

Reviewer: Alejandro Adem
Journal: Bull. Amer. Math. Soc. 31 (1994), 254-257
DOI: https://doi.org/10.1090/S0273-0979-1994-00524-5
American Mathematical Society